Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does high doses of potassium interact adversely with BP medicines ?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13708 Questions

default
Posted on Thu, 3 May 2012 in Hypertension and Heart Disease
Question: I'm 51, 6'2, 275, insulin controlled diabetic, hx of potassium, BP issues. In the last 2 months I'm having severe pain in my arms when I lay down. I think it may be one of my Mede. Recently my physician rxd high doses of potassium. Is it possible that it's interacting adversely with BP meds?
doctor
Answered by Dr. Rakhi Tayal 13 minutes later
Hello.

Thanks for writing to us.

The severe pain in your arms that you feel specially on lying down is more likely to be due to diabetic neuropathy rather than a side effect of potassium supplements that you have taken.

Potassium supplements are more likely to cause intestinal problems like diarrhea, vomiting, muscle cramps, slow heart rate, etc.

The pain or weakness that too which is persistent for last two months is more likely to be the effect of high blood glucose levels on your nerves.

Your physician can confirm the diagnosis after checking various reflexes and will prescribe methylcobalamin supplements accordingly.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Regards.


Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  

Recent questions on  Muscle cramps

doctor1 MD

4 month ago i have jaundice Bilirubin level 2.6 1month ago i checked it again then it was 1.7 Now i feel weak, muscle cramp, dry mouth, virtigo and...

doctor1 MD

Hi, I had been drinking licorice tea for about two months. About 3-4 weeks ago I began having muscle cramps, weakness, tingling in my arms, neck,...

doctor1 MD

Hi, I m a 62yr caucasian male. A recent US showed 4 benign cysts. 6.8cm,2.4cm.1.6cn on interpolar left and 1.7cm on parapelvic right. All have...

doctor1 MD

Hi, I am a 50 year old female. I have had a history of kidney infections and UTI's. In Decemeber of 2009, I had an infection that was caused by an...

doctor1 MD

Hello, Doctor, For the past couple of months, I have had loose bowel movements, sometimes twice a day. Sometimes it's come on quickly, and I'm glad...

doctor1 MD

I am having right side muscle cramps while lying down

doctor1 MD

I ve taken small dabs of cream of tartar to stop muscle cramps ...I now have diarrhea ?